MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 5ML LL SP125; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 5ML LL SP125; PISTON SYRINGE
Catalog Number 309646
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 5ml ll sp125 had visible droplets.The following information was provided by the initial reporter: material #:309646 batch#:3212366.Rcc received a complaint via email.While opening new box of bd 5cc syringes lot number 3212366, exp date: 2028/07/31, i noticed that the outer part (barrel) appeared old and scratched.Additionally, there was some residue and moisture inside the syringes (at the plunger seal/black rubber), which was very unusual and i do not recall seeing moisture before.Advised my immediate supervisor on the proper procedure for reporting this issue and requested a quality verification.Set a side the whole box in order to prevent using them.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - visible droplets no samples were available for examination, preventing a full investigation and root cause determination.A review of the device history record for the reported lot revealed no rejected inspections or quality issues during production.The reported ¿moisture¿ in the syringe is likely silicone, an inert, non-toxic lubricant integral to syringe functionality and widely used for over 25 years without known adverse clinical effects.Silicone does not impact product safety, efficacy, or performance.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SYRINGE 5ML LL SP125
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23222396
Report Number1213809-2025-00632
Device Sequence Number15812807
Product Code FMF
UDI-Device Identifier30382903096467
UDI-Public(01)30382903096467(17)280731(10)3212366
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309646
Device Lot Number3212366
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown